# SDR CA030922004

- Difficulty date: September 22, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 19,263 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Stud
- Condition: Broken
- Location: Nr 2 Nacelle
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING 100 HR. INSPECTION THE NR 2 ENGINE COWL WAS REMOVED. WHEN THE COWL WAS LOWERED TWO NUTS WITH HALF THE STUDS FELL OUT ONE 3/8 INCH AND ONE 1/2 INCH. AFTER FURTHER INSPECTION IT WAS NOTICED THAT THE NR 2 CYL HOLD DOWN STUDS ON THE LOWER HALF OF THE CYL WAS MISSING. WHEN THE CYL. WAS REMOVED IT WAS NOTED THAT THE CYL HAD A LARGE CRACK BETWEEN THE TOP SPARK PLUG HOLE TO THE EXHAUST VALVE. THE PARTS HAVE BEEN SENT OFF TO TSB TO DETERMINE THE REASON FOR BREAKAGE.
